Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 150, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 24, 2001, 3:46 PM EDT for Nassau County, Florida. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 24, 2001, 3:46 PM EDT (19:46 UTC)
- Expired
- Jun 24, 2001, 4:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Nassau County, FL
The radar
The Jacksonville radar (KJAX), 16 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 4:10 PM EDT | Thunderstorm Wind | Fernandina Beach, FL | Large trees and power lines were blown down at South Fletcher and Sadler Rd. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.8 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 395 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 241946 SVRJAX FLC089-242015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 346 PM EDT SUN JUN 24 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN NASSAU COUNTY IN NORTHEAST FLORIDA * UNTIL 415 PM EDT * AT 346 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 3 MILES NORTH OF FERNANDINA BEACH...MOVING SOUTHEAST AT 10 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH. $$ ZIBURA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:18 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 24, 2:18 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 218 PM EDT SUN JUN 24 2001 CURRENTLY...ISOLATED THUNDERSTORMS ARE MOVING EAST ACROSS FLAGLER COUNTY. ALSO THUNDERSTORMS HAVE DEVELOPED ALONG A SEA BREEZE OVER COASTAL GEORGIA WHERE THE WESTERLY FLOW WILL TRANSPORT THEM BACK TO THE COAST. THE SHARP DWPT GRADIENT DEFINES THE FRONT...LOCATED FROM N OF SSI TO E OF LAKE CITY WHERE A COOP SITE REPORTS A DWPT OF 66...THEN TO CTY. LOOKING FOR THE FRONT TO STALL BY THIS EVENING THEN SLIDE TO N FLORIDA ON MONDAY BEFORE DISSIPATING. ON TUESDAY A STRONGER SOUTHERLY FLOW ALOFT PUMPS IN MORE MOISTURE AND A SURFACE RIDGE STRENGTHENS TO THE NORTH CREATING AN EAST-SOUTHEAST FLOW THAT WILL CONTINUE INTO THE EXTENDED PERIOD. MEANWHILE THE CUT-OFF LOW ALOFT DIVES SOUTHWARD INTO N GEORGIA AND MEANDERS SOME BEFORE RETROGRADING TO OK BY NEXT WEEKEND. THIS SPELLS GREATER THAN NORMAL PRECIP FROM MIDDLE OF WEEK ONWARD. WILL CONTINUE 30% S OF GNV-SGJ AND ALONG COAST TONIGHT. ON MONDAY... CONVECTION WILL FIRE INITIALLY ALONG SEA BREEZES OVER INTERIOR FL AND MOVE TO E COAST. WILL GO WITH 30%-40% EXCEPT 20% IN NWRN GA COUNTIES. A STRONGER SELY FLOW ON TUESDAY WILL RETARD THE W COAST SEA BREEZE UNTIL LATE AND THE ACTION SHOULD OCCUR A LITTLE FARTHER INLAND. MARINE...WILL CONTINUE VARIABLE WINDS INTO MONDAY THEN SOUTHEAST ON TUESDAY. NO HIGHLIGHTS. PRELIM AMG 64/88/65/89 -224 SSI 68/84/69/84 2223 JAX 66/90/67/88 2234 GNV 65/90/65/90 1324 28 .JAX... FL...NONE. GA...NONE. TRABERT/ZIBURA
In the hours before
Special weather statement, Jun 24, 10:00 AM EDT, 5 hours 46 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-241700- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1000 AM EDT SUN JUN 24 2001 ...SCATTERED AFTERNOON THUNDERSTORMS EXPECTED ACROSS COASTAL AREAS AND INLAND NORTHEAST FLORIDA... SCATTERED AFTERNOON THUNDERSTORMS ARE EXPECTED TO DEVELOP WITH THE SEABREEZE FRONT OVER COASTAL COUNTIES...MAINLY FLAGLER AND ST JOHNS. SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS INLAND AREAS OF NORTHEAST FLORIDA...MAINLY SOUTH OF INTERSTATE 10. ELSEWHERE THUNDERSTORM ACTIVITY SHOULD REMAIN ISOLATED. THUNDERSTORMS WILL PRODUCE DANGEROUS LIGHTNING...HEAVY DOWNPOURS...AND STRONG GUSTY WINDS. MOST OF THE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS...AND SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ZIBURA
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.